Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 10, NWS Wakefield, VA

February 24, 20166 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Feb 24, 2016, 7:15 PM EST for 6 counties in Virginia. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2016, 7:15 PM EST (00:15 UTC)
Expired
Feb 24, 2016, 7:45 PM EST
In force
30 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties City of Colonial Heights, VA, City of Petersburg, VA, Dinwiddie County, VA, Greensville County, VA, Prince George County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 46 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 7:30 PM ESTTSTM WND DMG1 Ese Timberly Heights, VATREES DOWN ALONG BAXTER ROAD
Feb 24, 7:33 PM ESTTSTM WND DMGForest Acres, VATREES DOWN ALONG CRATER ROAD
Feb 24, 7:35 PM ESTTSTM WND DMGTimberly Heights, VATREES DOWN ALONG RIVER ROAD NEAR IRWIN ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 1:46 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2016-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2016-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

380 
WUUS51 KAKQ 250015
SVRAKQ
VAC053-081-149-183-570-730-250045-
/O.NEW.KAKQ.SV.W.0010.160225T0015Z-160225T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
715 PM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTHWESTERN SUSSEX COUNTY IN SOUTHEASTERN VIRGINIA...
  NORTH CENTRAL GREENSVILLE COUNTY IN SOUTHEASTERN VIRGINIA...
  THE CITY OF PETERSBURG IN SOUTH CENTRAL VIRGINIA...
  THE SOUTH CENTRAL CITY OF COLONIAL HEIGHTS IN CENTRAL VIRGINIA...
  SOUTHWESTERN PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 745 PM EST

* AT 715 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF
  DEWITT...OR 8 MILES NORTH OF PURDY...AND MOVING NORTHEAST AT 75 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  DINWIDDIE AND STONY CREEK AROUND 720 PM EST. 
  CARSON AROUND 725 PM EST. 
  PETERSBURG...COLONIAL HEIGHTS...FORT LEE AND MATOACA AROUND 735 PM 
  EST. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEW
BOHEMIA...ADDISON...TEMPLETON...FIELDS CROSSROADS...PETERSBURG AIRPORT...
RICHARD BLAND COLLEGE...CHERRY HILL...WHARFS STORE...REAMS AND
PETERSBURG NATIONAL BATTLEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTHEASTERN
VIRGINIA.

LAT...LON 3715 7756 3723 7748 3722 7744 3723 7742
      3727 7740 3708 7713 3680 7760 3685 7766
      3689 7766 3692 7770
TIME...MOT...LOC 0015Z 214DEG 64KT 3694 7756 

$$

DEROSA
1 follow-up statement
953 
WWUS51 KAKQ 250046
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
746 PM EST WED FEB 24 2016

VAC053-081-149-183-570-730-250056-
/O.EXP.KAKQ.SV.W.0010.000000T0000Z-160225T0045Z/
DINWIDDIE VA-SUSSEX VA-GREENSVILLE VA-CITY OF PETERSBURG VA-
CITY OF COLONIAL HEIGHTS VA-PRINCE GEORGE VA-
746 PM EST WED FEB 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DINWIDDIE...
NORTHWESTERN SUSSEX...NORTH CENTRAL GREENSVILLE AND SOUTHWESTERN
PRINCE GEORGE COUNTIES...THE CITY OF PETERSBURG AND THE SOUTH CENTRAL
CITY OF COLONIAL HEIGHTS HAS EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3715 7756 3723 7748 3722 7744 3723 7742
      3727 7740 3708 7713 3680 7760 3685 7766
      3689 7766 3692 7770
TIME...MOT...LOC 0045Z 214DEG 64KT 3694 7756 

$$

DEROSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 4:07 PM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Feb 24, 4:07 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EST WED FEB 24 2016

.SYNOPSIS...
STRONG LOW PRESSURE WILL TRACK FROM CENTRAL OHIO TO THE EASTERN
GREAT LAKES TONIGHT INTO THURSDAY MORNING. THAT LOW WILL PUSH A
COLD FRONT ACROSS THE MID ATLANTIC REGION THIS EVENING THROUGH
TONIGHT. HIGH PRESSURE WILL BE SLOW TO BUILD INTO THE REGION FROM
THE WEST THURSDAY THROUGH SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ONGOING SVR WX ACRS THE CWA LATE THIS AFTN...AS TORNADO WATCH
REMAINS IN EFFECT UNTIL 9 PM THIS EVENG. AT 20Z/24...STRONG LO
PRES WAS LOCATED OVR CNTRL OH...WITH A COLD FRONT EXTENDING SWRD
THRU EXTRM SW VA...WRN NC...AND INTO CNTRL SC. RDR INDICATED ONE
AREA OF SHOWERS AND TSTMS MOVNG THRU CNTRL AND ERN COUNTIES...WITH
A SECONDARY LINE OF SHOWERS AND TSTMS JUST W OF CHO...FVX...RDU
LINE. THE FIRST AREA OF PCPN WILL MOVE ENE AND SHOULD PUSH OFF THE
CST BY ARND 7 PM...WITH THE SECONDARY LINE OF TSTMS MOVING EWRD
ACRS THE AREA FM LATE THIS AFTN INTO THIS EVENG...PUSHING OFF THE
CST JUST AFTR 10 PM. DAMAGING WINDS AND POSSIBLE TORNADOES WILL
CONTINUE TO BE THE MAIN THREATS. PCPN WILL END AND COLD FRONT WILL
MOVE OFF THE CST TNGT INTO EARLY THU MORNG. DRYING/GUSTY SWLY WINDS
WILL TAKE OVR BEHIND THE FRNT TNGT INTO EARLY THU MORNG...WITH THE
SKY RANGING FM MOSTLY CLEAR TO PARTLY CLOUDY. LO TEMPS WILL RANGE
THRU THE 40S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
DRY/COOL WX RETURNS FOR THU THRU SAT...WITH THE WARMEST DAY BEING
ON THU. BREEZY/WINDY THU...MOSTLY CLOUDY N AND PARTLY SUNNY S WITH
HI TEMPS RANGING THRU THE 50S. A SECONDARY FRONT SWINGS ACRS THE
AREA THU NGT INTO FRI MORNG...BRINGING A PERIOD OF CLDS AND A RE-
INFORCING SHOT OF DRIER AIR. LOWS THU NGT IN THE 30S. TURNING OUT
MOSTLY SUNNY ON FRI...AS SFC HI PRES BLDS TWD THE AREA FM THE W.
HI TEMPS WILL RANGE THRU THE 40S. THE CNTR OF HI PRES WILL SLIDE
ACRS THE GULF CST STATES FRI NGT THRU SAT. ALOFT...A WEAK TROF
WILL SLIDE ACRS THE REGION AND OFF THE CST LATE FRI NGT INTO SAT
AFTN. THIS MAY PRODUCE A FEW CLOUDS...BUT WILL OTHERWISE MAINTAIN
A DRY AIRMASS OVR THE REGION. LOWS FRI NGT RANGING THRU THE
20S...WITH HIGHS ON SAT IN THE MID TO UPR 40S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A DRY NW ZONAL FLOW PREVAILS EARLY NEXT WEEK. HIGH PRES OVR THE
SOUTHERN STATES RESULTS IN MILD CONDITIONS SUNDAY AND MONDAY.
WEAKENING COLD FRONT / TROF CROSSES REGION LATE MONDAY WITH ONLY
SLGHT CHC POPS ACROSS NWRN HALF OF FA. HIGH PRS REBUILDS INTO THE
REGION TUE BEFORE SLIDING OFF THE EAST COAST TUE NITE. WARM FRNT
ASSCTD WITH THE NEXT SYSTM ACROSS THE NATIONS MID SECTION LIFTS
WELL NORTH OF THE FA WED.

HIGHS SUN / MON 60-65 XCPT 55-60 COASTAL AREAS. LOWS IN THE 40S.
HIGHS TUE / WED 55-60 XCPT 45-50 COASTAL AREAS. LOWS M30S-L40S.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
STRONG LOW PRES SYS OVER THE OHIO VALLEY MOVING NE. A WARM FRONT
MOVED THRU THE CWA THIS MORNING AND EARLY AFTN AND WILL INCREASE
INSTABILITY ACROSS THE REGION. THIS WILL ALLOW FOR AN INCREASED
CHC FOR STRONG TSTMS OVER THE CWA THIS AFTN AND EVENING. WINDS
WILL BE MOSTLY SOUTH 15-25 KT WITH GUSTS TO 35-40 KT. WIDESPREAD
MVFR CIGS WILL AFFECT THE TERMINALS THRU THE AFTN/EVENING AS
SHOWERS/TSTMS DEVELOP. A COLD FRONT WILL PUSH THRU THE REGION AND
OFF THE COAST AROUND MIDNIGHT.

VFR CONDS EXPECTED ON THU BUT STRONG WEST WINDS WITH GUSTS TO
30-35 KT EXPECTED FROM LATE MORNING THROUGH THE AFTN AS THE LOW
PRES SYS MOVES NORTH OVER NEW ENGLAND AND THE FRONT IS FAR
OFFSHORE. CONTINUED VFR ON FRI.

&&

.MARINE...
STRONG ~985MB LOW PRESSURE OVER SW OHIO THIS AFTN WILL LIFT NE
INTO THE ERN GREAT LAKES THIS EVENING AND ERN CANADA OVERNIGHT.

NO CHANGES TO HEADLINES W/ THIS ISSUANCE AS GALE WARNINGS CONTINUE
THROUGH 1 AM TO 4 AM ACRS THE BAY/OCEAN/SOUND...WITH HIGH END
SCA'S ELSEWHERE. WINDS GENLY BELOW GALES AS OF 2 PM...BUT EXPECT
INCREASING WINDS LATE AFTN THROUGH THE EVENING AS GRADIENT TIGHTENS
AND PRESSURE FALLS INCREASE OFF TO OUR NW. SEAS CURRENTLY AVG 6-8
FT...AND WILL BUILD TO 8-13 FT...HIGHEST NORTH. WE MAY FLIRT WITH HIGH
SURF ADVISORY CONDITIONS (NEARSHORE WAVES ~8 FT) ALONG THE EASTERN
SHORE BEACHES FOR A SHORT PERIOD TONIGHT...BUT NOT CONFIDENT
ENOUGH TO ISSUE ATTM.

LOCALLY HIGHER/SEVERE WINDS POSSIBLE IN CONVECTION THROUGH THE
EVENING (AND WILL HANDLE THESE WITH SMW'S AS NEEDED). SCAS FOR THE
RIVERS WILL BE EXTENDED THROUGH THU NIGHT/11Z FRI AM.
ELSEWHERE...GALES WILL EVENTUALLY BE REPLACED WITH SCA'S THU...AND
A BRIEF PERIOD OF STRONGER WINDS MAY OCCUR LATE THU NIGHT/EARLY
FRI ACRS NRN COASTAL WATERS AS WINDS SHIFT TO THE NW. CONDITIONS
GRADUALLY IMPROVE LATER FRIDAY/SATURDAY AS HIGH PRESSURE BUILDS
INTO THE REGION.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY HAS BEEN ISSUED THROUGH THU MORNING FOR BAY
SIDE OF MD ERN SHORE WHERE TIDAL ANOMALIES HAVE RISEN TO 1.5-2.5 FT
ABOVE NORMAL. THE NEXT TIDE EARLY THU MORNING MAY ALSO PUSH MINOR
FLOODING FOR THE NRN NECK SO MAY ISSUE THERE IN A FEW HRS AS WELL.

A STRONG WESTERLY WIND BEHIND THE COLD FRONT COULD RESULT IN
BLOW- OUT TIDES BY THURSDAY NIGHT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 7 AM EST THURSDAY FOR MDZ021>023.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ635>638.
     GALE WARNING UNTIL 1 AM EST THURSDAY FOR ANZ630>634-656-658.
     GALE WARNING UNTIL 4 AM EST THURSDAY FOR ANZ650-652-654.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...MPR
AVIATION...JEF
MARINE...LKB
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Feb 24, 2:10 PM EST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
210 PM EST WED FEB 24 2016

VAZ075>078-084>086-099-100-251915-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-
MATHEWS-ACCOMACK-NORTHAMPTON VA-
210 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK
OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ013>017-030>032-102-VAZ093-095>098-523>525-251915-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
210 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012-VAZ060-064>069-079>083-087>090-092-511>522-251915-
NORTHAMPTON NC-PRINCE EDWARD-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-
210 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT
OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-061-062-509-510-251915-
FLUVANNA-CUMBERLAND-GOOCHLAND-WESTERN LOUISA-EASTERN LOUISA-
210 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ024-025-251915-
INLAND WORCESTER-MARYLAND BEACHES-
210 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-251915-
DORCHESTER-WICOMICO-SOMERSET-
210 PM EST WED FEB 24 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...
...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Local storm report, Feb 24, 6:56 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
656 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     2 ENE FORKSVILLE        36.76N  78.02W
02/24/2016                   BRUNSWICK          VA   LAW ENFORCEMENT

            TREES DOWN ALONG FORKSVILLE RD

&&

EVENT NUMBER AKQ1600459

DAP
Local storm report, Feb 24, 6:57 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
657 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 ESE RAWLINGS          36.93N  77.75W
02/24/2016                   BRUNSWICK          VA   LAW ENFORCEMENT

            TREES DOWN NEAR BOYDTON PLANK RD AND RAWLINGS ROAD

&&

EVENT NUMBER AKQ1600460

DAP
Local storm report, Feb 24, 7:08 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
708 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND DMG     2 SSW ROWANTA           37.01N  77.46W
02/24/2016                   DINWIDDIE          VA   911 CALL CENTER

            TREES DOWN ACROSS SOUTHEASTERN DINWIDDE COUNTY

&&

EVENT NUMBER AKQ1600462

JO
Local storm report, Feb 24, 7:10 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
710 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     1 WNW WARFIELD          36.90N  77.76W
02/24/2016                   BRUNSWICK          VA   LAW ENFORCEMENT

            TREES DOWN NEAR BOYDTON PLANK RD AND RAWLINGS ROAD

&&

CORRECTED LOCATION

EVENT NUMBER AKQ1600460

DAP
Local storm report, Feb 24, 7:11 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
711 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     2 SSE PRICE MILL        36.79N  77.91W
02/24/2016                   BRUNSWICK          VA   LAW ENFORCEMENT

            TREES DOWN ALONG OLD INDIAN RD

&&

CORRECTED EVENT TIME...LOCATION

EVENT NUMBER AKQ1600458

DAP
Local storm report, Feb 24, 7:13 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
713 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND DMG     2 ESE FORKSVILLE        36.74N  78.01W
02/24/2016                   BRUNSWICK          VA   LAW ENFORCEMENT

            TREES DOWN ALONG FORKSVILLE RD

&&

CORRECTED EVENT TIME...LOCATION

EVENT NUMBER AKQ1600459

DAP

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 7:01 PM ESTTornado WarningAKQEssex, King and Queen, King William, Lancaster, Middlesex, New Kent and 3 more44 min
Feb 24, 7:06 PM ESTTornado WarningAKQCharles City, Prince George, City of Hopewell, City of Petersburg39 min
Feb 24, 7:24 PM ESTTornado WarningAKQCharles City, Henrico, King William, New Kent36 min
Feb 24, 7:29 PM ESTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, Sussex, City of Franklin31 min
Feb 24, 7:40 PM ESTTornado WarningAKQSouthampton, City of Chesapeake, City of Portsmouth, City of Suffolk35 min
Feb 24, 7:40 PM ESTTornado WarningAKQCharles City, Henrico, James City, King and Queen, King William, New Kent and 2 more35 min
Feb 24, 7:52 PM ESTSevere Thunderstorm WarningAKQEssex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond and 1 more53 min
Feb 24, 8:05 PM ESTTornado WarningAKQNorthumberland, Richmond, Westmoreland25 min
Feb 24, 8:08 PM ESTSevere Thunderstorm WarningAKQEssex, King and Queen, King William, Lancaster, Middlesex, Richmond37 min
Feb 24, 8:13 PM ESTTornado WarningAKQEssex, King and Queen, King William, Lancaster, Middlesex, New Kent and 1 more32 min
Feb 24, 8:13 PM ESTTornado WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach32 min
Feb 24, 8:23 PM ESTTornado WarningAKQEssex, Lancaster, Middlesex, Northumberland, Richmond, Westmoreland37 min
Feb 24, 8:28 PM ESTSpecial Marine WarningAKQ32 min
Feb 24, 8:30 PM ESTSevere Thunderstorm WarningAKQCity of Hampton, City of Newport News, City of Poquoson15 min
Feb 24, 8:44 PM ESTSpecial Marine WarningAKQ91 min
Feb 24, 8:44 PM ESTSevere Thunderstorm WarningAKQGloucester, Lancaster, Mathews, Middlesex11 min
Feb 24, 8:45 PM ESTTornado WarningAKQIsle of Wight, Southampton, City of Suffolk30 min
Feb 24, 8:49 PM ESTSpecial Weather StatementAKQCity of Hampton, City of Poquoson26 min
Feb 24, 9:16 PM ESTSpecial Weather StatementAKQIsle of Wight, Mathews, York, City of Hampton, City of Newport News, City of Poquoson and 2 more44 min
Feb 24, 9:54 PM ESTSpecial Weather StatementAKQAccomack36 min
Feb 24, 10:07 PM ESTSevere Thunderstorm WarningAKQAccomack, Northampton23 min
Feb 25, 12:59 AM ESTSmall Craft AdvisoryAKQ51 hr
Feb 25, 10:00 AM ESTGale WarningAKQ3 hr
Feb 25, 1:00 PM ESTGale WarningAKQ15 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.